Jump to content
CrazyBoards.org

Recommended Posts

I was recently changed from 3mg risperdal to 75mg of seroquel at night due to high prolactin and other issues with the risperdal. His target dose for me is 200mg over a period of time.

 

I think it helps the anxiety a bit but I need much more sleep than usual (this could be a good thing or a bad thing at this time , i dunno). However when I am awake, I do not feel as motivated as I did before the med change, which in my case is very counter productive. In other words I think it might be making the depression much worse.

 

In your personal experience with the med, how long did it take for you to adjust to it? Do you feel it kind of sapped you at first? ... I am wondering if perhaps a stimulant or an antidepressant of some kind could help, at least temporarily...? <Definetly things to talk with the pdoc about,but the goal is to be on a few meds as possible of course

 

-thanks

 

 

 

Link to comment
Share on other sites

another thing to think about - taking the sero earlier in the night.

i'm learning from experience what the effects are of not taking it early enough - i'm a wreck the next morning. on the off chance that i manage to do the foot commute of 4k to yoga - i'm dizzy and can't balance.

time might help you. totally agree re: talking to your pdoc and getting it sorted.

it helps with anxiety a bit? hmm. i'd be hoping that it would be a lot - but medications react so differently with people - i'm a wuss with medication and tend to react pretty strongly. i'm also finding that i can easily up the dose of sero now too - i was originally on around 10mg - now 75.

Link to comment
Share on other sites

I've been on seroquel almost constantly since 2004, so it's hard for me to remember how I reacted right at the beginning.  Many people (I'm not one of them) find that the lower doses of seroquel are particularly sedating, and report that that effect decreases as they start to take more.  In the meantime, I agree with cipher that you might want to try taking it earlier in the evening - perhaps at this stage build into your daily schedule the fact that you're going to need more sleep.  I'd also try to speak to your pdoc sooner rather than later to discuss this, and find out what s/he considers acceptable for your particular case.  I believe this med has saved my life, so I'm obviously a fan, but it's your body and your level of functioning that need to be looked at here.

Link to comment
Share on other sites

 I believe this med has saved my life, so I'm obviously a fan, but it's your body and your level of functioning that need to be looked at here.

 

oh yeah. i LOVE sero. LOVE. it has made me a much better person to be around. if there could be any worth in dosing the general population so that everyone was calmer, less angsty, and able to sleep, i'd be the first to support it.

Link to comment
Share on other sites

I don't know about psychotropic drugs for the masses :P but I use seroquel PRN. It makes it possible for me to sleep when I'm wired. I try to take it before 8pm because it does affect me the next day. I also use it for anxiety and as a mild anti-depressant. If you've just started this dose I would advise to ride out the side effects and then see how you go.

Link to comment
Share on other sites

I've been on Seroquel since 2004 on various doses. ITA that lower doses seem to be more sedating. You might feel that way while titrating up, but IME once I got to 300 the morning sedation was way less.

 

In the beginning, it did make me feel disorganized, slow, and just plain stupid in the morning. That sluggish feeling may be why it makes you feel your depression is worse. However, according to my pdoc, it has antidepressant properties as well as antimanic. I have found this to be true.

 

It takes some fine tuning to get established on it, figure out what dose works best, and when to take it so you function OK in the morning. Taking it the same time each day, and going to bed at the same time, is a big help in getting your system regulated with this med.

 

Keep working with your pdoc, good luck and don't give up!

Link to comment
Share on other sites

Yeah I know the sapped energy feel.  I started 400mg a month ago.  But you learn to adjust to it.  You can really feel it if you haven't ate anything.  I think being powered by good meals gets rid of it.  Although seroquel's sedation doesn't work on me, I'm resistant to it.  It is a good med for a lot of symptoms.  Take care.

Link to comment
Share on other sites

Thank you all, this is very helpful information. Too kind of you all...!

 

Update, ... ... The 75mg started to adjust to a point where anxiety and sleep is better and less medicated feeling Now I am at 150mg (all at night). Upping the dose to 150 is helping the sleep a bit better.

The pdoc doubts I will need anything higher than 300mg. He said I can experiment with the time taken at night to see what works best. Seroquel is pretty much guarenteed to make me go to sleep no matter what time I take it. I'm hoping the 150 keeps everything stable. No depression relief,but my mood is back into a relaxed normal state and the medicated feeling had subsided almost gone,just groggy for the first hour of the day. It just makes me sleep more (10-11 hrs instead of 4-6) We might need to raise the doxepin eventually if the sero does not help the depression. Either that or add lamictal back in, which worked pretty well the last time for anhedonia/lack of motivation. I'm hoping the sero helps the depression eventually though. again thanks

Edited by Revan
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...